Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 1, NWS Miami, FL

March 10, 2025Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Mar 10, 2025, 9:40 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 10, 2025, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 9:40 AM EDT (13:40 UTC)
In effect from
Mar 10, 2025, 12:00 PM EDT
Expired
Mar 10, 2025, 8:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 1.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS72 KMFL 101340
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
940 AM EDT Mon Mar 10 2025

FLZ168-172-173-102145-
/O.NEW.KMFL.WI.Y.0001.250310T1600Z-250311T0000Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Pompano Beach, Jupiter, Fort Lauderdale,
West Palm Beach, Miami, Riviera Beach, Boca Raton, and Deerfield
Beach
940 AM EDT Mon Mar 10 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Broward County, Coastal Miami Dade County, and 
  Coastal Palm Beach County Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BAXTER
2 follow-up statements
422 
WWUS72 KMFL 102117
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
517 PM EDT Mon Mar 10 2025

FLZ168-172-173-110000-
/O.CON.KMFL.WI.Y.0001.000000T0000Z-250311T0000Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Pompano Beach, Riviera Beach, Miami,
Jupiter, Boca Raton, Deerfield Beach, West Palm Beach, and Fort
Lauderdale
517 PM EDT Mon Mar 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Coastal Broward County, Coastal Miami Dade County, and 
  Coastal Palm Beach County Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Hadi
211 
WWUS72 KMFL 102351
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
751 PM EDT Mon Mar 10 2025

FLZ168-172-173-110100-
/O.EXP.KMFL.WI.Y.0001.000000T0000Z-250311T0000Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Pompano Beach, Riviera Beach, Miami,
Jupiter, Boca Raton, Deerfield Beach, West Palm Beach, and Fort
Lauderdale
751 PM EDT Mon Mar 10 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

The threat has ended.

$$

Hadi

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Mar 10, 7:34 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 10, 7:34 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
734 AM EDT Mon Mar 10 2025

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 244 AM EDT Mon Mar 10 2025

A mid level low will gradually push across the Gulf Coast states
as today progresses. This mid level low will push off of the
Southeast coast into the western Atlantic this evening. At the
surface, a strengthening area of low pressure will push eastward
and off into the western Atlantic near the Florida/Georgia
coastline this afternoon. The cold front associated with this
system will gradually push across South Florida starting around
midday along the west coast and Lake Okeechobee region, eventually
reaching the east coast metro areas later in the afternoon to the
early evening hours. The pressure gradient across South Florida
will rapidly tighten as the front approaches which will cause the
winds to rapidly increase this morning and will result in windy
conditions throughout the day. Southwesterly winds out ahead of
the front will increase and generally range between 20 to 25 mph
later this morning and into the afternoon hours. The latest HREF
shows a good chance of wind gusts ranging between 30 and 35 mph
out ahead of the front as it pushes from northwest to southeast
this afternoon.

At the same time, a line of showers and thunderstorms will gradually
push southeastward from the Gulf and across South Florida as the
afternoon progresses out ahead of the approaching cold front. In
addition, a healthy lower level jet will push across the region as
the day progresses. This could provide some enhancement to
thunderstorm development especially along the west coast and the
Lake Okeechobee region when combined with CAPE values around 1000
J/kg near Lake Okeechobee. This could allow for the potential for
a strong thunderstorm or two near the Lake Okeechobee region as
the line pushes southeastward. Gusty winds and heavy downpours
will be the main threats with the stronger thunderstorms. As the
line pushes eastward, the lower level jet will outrun the line,
and it will begin to lose mid to upper level support as well
causing it to turn into a broken line of showers and maybe an
isolated thunderstorm or two by the time it reaches the east coast
later this afternoon into the early evening hours. High
temperatures will rise into the upper 70s along the Gulf coast,
however, they will rise into the upper 80s across the eastern half
of South Florida as there will be more time spent in the warm
sector out ahead of the front.

Behind the front, winds will gradually become west northwesterly and
a much drier air mass will filter into the region for the rest of
tonight into Tuesday with high pressure building into the area
from the northwest. As this occurs, the pressure gradient across
the region will begin to relax, which will allow the winds to
gradually subside heading through the rest of tonight and into
Tuesday. With northwesterly wind flow in place, cold air advection
will provide cooler temperatures across the region tonight as
lows drop into the lower 50s across the Lake Okeechobee region to
the upper 50s along the coasts. High temperatures on Tuesday will
generally rise into the lower 70s across the Lake Okeechobee
region to the mid to upper 70s along and south of Alligator Alley.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 244 AM EDT Mon Mar 10 2025

During the middle portion of the week, mid level ridging over the
region on Wednesday will gradually slide into the western Atlantic
on Thursday out ahead of an approaching mid level shortwave. At
the surface, high pressure will shift into the western Atlantic as
a broad and disorganized area of low pressure moves across the
Southeast. The periphery of the surface high pressure will hold
over the region as the very weak frontal boundary associated with
this system stays north of the area and falls apart. This will
promote the continuation of dry conditions across South Florida
throughout the rest of the week and into the upcoming weekend.
Winds will gradually veer and become more easterly on Wednesday,
then shifting and becoming south southeasterly for the second half
of the week and into the upcoming weekend. This will cause a
moderating trend in temperatures during this time frame as high
temperatures on Wednesday will generally rise into the upper 70s
and lower 80s across most areas. By the end of the week and the
first part of the weekend, temperatures will once again be above
climatological norms and could rise well into the 80s especially
across Southwest Florida during this time frame.

&&

.AVIATION...
(12Z TAFS)
Issued at 729 AM EDT Mon Mar 10 2025

A pre-frontal boundary will be moving through South Florida today
with possible showers and thunderstorms. Therefore, VCSH for from
12Z until 18Z and VCTS from 18Z until 00Z followed by VCSH until
03Z for the east coast TAF sites. KAPF taf site VCSH until 15Z
then VCTS between 15Z and 19Z then VCSH until 00Z. Ceilings in VFR
conditions but should fall down into MVFR or even IFR conditons
with showers and thunderstorms at all TAF sites. Southwest winds
around 15Z with gusts up 30 KTS at all TAF sites until 00Z then
west winds at 10G20 KTS.

&&

.MARINE...
Issued at 244 AM EDT Mon Mar 10 2025

Winds will rapidly increase out of the southwest this morning and
will become fresh to strong across the local waters throughout
the rest of the day as a cold front approaches and moves through
the region. Scattered showers and isolated thunderstorms will
develop out ahead of the front as it pushes across the area today.
Behind the front, winds will shift around to the west northwest
tonight into Tuesday, however, they will still remain fresh to
strong. Seas across the Atlantic and Gulf waters will also build
behind the front and will range from 5 to 8 feet across the Gulf
tonight into Tuesday morning and 6 to 9 feet across the Atlantic
through Tuesday. Marine conditions will slowly begin to improve
across the Gulf waters and Lake Okeechobee towards the middle of
the week, however, hazardous conditions may linger across the
Atlantic waters due to a persistent northerly swell.

&&

.BEACHES...
Issued at 244 AM EDT Mon Mar 10 2025

A high risk of rip currents will develop along the Gulf Coast
beaches today as onshore winds increase with a cold front pushing
through the region. With persistent northwesterly winds behind the
front, the high risk of rip currents will continue into Tuesday
along the Gulf beaches. The rip current risk will gradually
increase along the Atlantic Coast beaches later on Tuesday and
through the rest of the week as onshore flow develops and a
northerly swell lingers in the Atlantic waters. The highest risk
of rip currents during this time frame will be across the Palm
Beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            87  59  76  58 /  40   0   0   0
West Kendall     87  55  78  53 /  40   0   0   0
Opa-Locka        88  57  78  57 /  40   0   0   0
Homestead        85  57  78  58 /  40  10   0   0
Fort Lauderdale  87  57  75  58 /  50  10   0   0
N Ft Lauderdale  87  57  75  58 /  50  10   0   0
Pembroke Pines   90  58  78  58 /  40   0   0   0
West Palm Beach  87  56  73  56 /  60   0   0   0
Boca Raton       87  57  75  57 /  50  10   0   0
Naples           77  57  74  54 /  70   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ069.

AM...Small Craft Advisory until 8 AM EDT Tuesday for AMZ610.

     Small Craft Advisory until 8 AM EDT Wednesday for AMZ630-650-651.

     Small Craft Advisory until 2 PM EDT this afternoon for AMZ670-
     671.

     Small Craft Advisory from 8 AM Tuesday to 8 AM EDT Wednesday for
     AMZ670-671.

     Gale Watch from 2 PM EDT this afternoon through Tuesday morning
     for AMZ670-671.

GM...Small Craft Advisory until 2 PM EDT Tuesday for GMZ656-657-676.

&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...BNB
Hazardous weather outlook, Mar 10, 4:00 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
400 AM EDT Mon Mar 10 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
400 AM EDT Mon Mar 10 2025

...Isolated Strong Thunderstorms Lake Okeechobee Region...
...Hazardous Marine Conditions Developing Today...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Today and tonight.

Thunderstorms: Isolated thunderstorms are possible across South
Florida today as a cold front pushes through the region. A strong
thunderstorm or two cannot be ruled out over the Lake Okeechobee
region containing gusty winds and heavy downpours.

Marine: South to southwest winds will increase and range between
25 to 30 kts this afternoon ahead of an approaching cold front.
Seas across the Gulf waters will build to 5 to 8 feet tonight while
seas across the Atlantic waters build to 6 to 9 feet tonight.

Rip Currents: A high risk of rip currents will develop across the
Collier County beaches.

Wind: Winds will rapidly increase out ahead of an approaching cold
this morning and will range between 20 to 25 mph this afternoon.
Winds gusts of 30 to 35 mph will be possible this afternoon as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous marine conditions may linger across the Atlantic waters
through the middle of the week due to a lingering northerly swell.

A high risk of rip currents will continue along the Gulf Coast
beaches on Tuesday. An elevated risk of rip currents will be possible
along the Atlantic Coast beaches during the middle to latter portion
of the week due to onshore flow as well as a lingering northerly swell
in the Atlantic waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 10, 7:49 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
749 AM EDT Mon Mar 10 2025

FLZ063-066-067-069>071-073-075-174-101300-
Glades-Hendry-Inland Palm Beach County-Coastal Collier County-
Inland Collier County-Inland Broward County-Inland Miami-
Dade County-Mainland Monroe-Far South Miami-Dade County-
Including the cities of Muse, Ortona, Palmdale, Lakeport,
Moore Haven, Brighton Seminole, Buckhead Ridge, Felda,
Hendry Correctional, Clewiston, Lion Country Safari Park,
Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade,
Bonita Shores, East Naples, Naples, Marco Island,
Marco Island Airport, Royal Palm Hammock, North Naples,
Golden Gate, North Blocks Golde, Orange Tree, Bunker Hill,
Immokalee, Miles City, Sunniland, Miccosukee Indian Reservation,
Fortymile Bend, Shark Valley Obs Tower, Florida City,
Pa-Hay Okee Overlook, Redland, Northwest Cape Sable,
Mahogany Hammock, and Royal Palm Ranger
749 AM EDT Mon Mar 10 2025

...PATCHY DENSE FOG THROUGH EARLY THIS MORNING...

Patchy dense fog has developed over the interior and west coast
metro areas early this morning. The fog will slowly burn off
through the early morning hours. Visibility in the fog could fall
to quarter of a mile or less in the fog. Drivers need to slow down
and use low beam headlights while driving through the fog early
this morning.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:19 PM EDTRip Current StatementMFLCollier48 hr
Mar 10, 9:26 AM EDTGale WarningMFL23 hr
Mar 10, 1:10 PM EDTSpecial Weather StatementMFLGlades35 min
Mar 10, 4:17 PM EDTSpecial Weather StatementMFLMartin13 min

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.